Tattoo while on PEP
Jul 31, 2011
I am completing a 28 day round of PEP (6 days left) after a minimal, but existent sexually-related risk. I have scoured the internet, called hotlines, and even consulted with my HIV specialist who is managing my course of PEP but I still cannot find a conclusive answer to my questions/fears:
In regard to the tattooing process and aftercare, will being tattooed while taking Truvada & Kaletra be a problem?
Should I worry that the drugs are affecting my immune system in such a way that a tattoo would create a portal for a specific infection I would not normally need to worry about?
The doctor advised me there is no effect of PEP on my immune system. Maybe I just need to hear it from you guys to believe it.
Response from Dr. Frascino
2. Should you worry that the drugs are affecting your immune system in such a way that a tattoo would create a portal for a specific infection you would not normally worry about? Nope!
3. The doctor advised you there is no effect of PEP on your immune system. I agree!
4. Maybe you just need to hear it from me to believe it? Okay, now you've heard from me! So go ahead and have that "I love Dr. Bob" tattoo inked onto your gluteus maximus.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.